MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL BRISTOW-LATARJET 40MM SCREW,TOP-HAT(1); LIGAMENT ANCHOR

MEDOS INTERNATIONAL SàRL BRISTOW-LATARJET 40MM SCREW,TOP-HAT(1); LIGAMENT ANCHOR
Catalog Number 285122
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Pain (1994)
Date of Event 12/03/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If additional information should become available, a supplemental medwatch will be submitted accordingly.(b)(4).The lot number is currently unavailable.As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
This is report 2 of 2 for the same event.It was reported by the affiliate in (b)(4) that there was conversion of latarjet procedure to reverse shoulder arthroplasty.Revision performed because of pain and the glenoid screws had penetrated articulate surface and axillary nerve palsy persisting.Patient had had multiple shoulder surgeries previously prior to latarjet procedure, subsequently experienced persistent axillary nerve palsy post-operatively, and pain in shoulder joint.Shoulder joint became unstable.Latarjet screws and top hats (x 2 each) were removed and discarded.Delta xtend rsa was implanted.It was reported that the patient's bone quality was quite good.It was reported that the screws were well seated in bone and required some effort to remove.It was reported that the surgeon was not off-axis.It was reported that the patient was not young and experienced oa in her shoulder joint quite quickly due to abnormal joint movement, secondary to the axillary nerve palsy.It was reported that the glenoid screw/s became exposed.It was reported that the screws were removed, and a patient had a shoulder replacement performed.It was reported that all metal work removed.It was not reported if there was a delay in the procedure or if a spare device was available for use.The patient's status post-surgery was unknown.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Additional information received from the affiliate on 12/04/2018 reporting that previous surgery was performed on (b)(6) 2016.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: the complaint device is not available for physical evaluation, hence, the complaint cannot be confirmed.Given the information provided we cannot discern a definitive root cause for the reported failure.No lot numbers were supplied which precludes conducting a device history record (dhr) review.At this point, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).The lot number is not available.

Brand Name
BRISTOW-LATARJET 40MM SCREW,TOP-HAT(1)
Common Device Name
LIGAMENT ANCHOR
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key8148343
Report Number1221934-2018-55631
Device Sequence Number11094540
Product Code HWC
UDI-Device Identifier10886705020676
UDI-Public10886705020676
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K110763
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number285122
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/02/2018
Supplement Date Received by Manufacturer12/04/2018
12/02/2018
Initial Report FDA Received Date12/10/2018
Supplement Report FDA Received Date12/13/2018
12/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Patient Age49 YR